MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION BSM-3552A; VITAL SIGN MONITOR

NIHON KOHDEN CORPORATION BSM-3552A; VITAL SIGN MONITOR
Model Number BSM-3552A
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2021
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the bedside monitors (bsms) recently stopped being displayed at the central nurse's station (cns).According to the customer, both units show comm loss on the cns.
 
Additional Manufacturer Narrative
The customer reported that the units recently stopped being displayed at the cns.According to the customer, both units show comm loss on the cns.The customer was not able to provide the sn for the other bsm unit.Technical service asked the customer to make sure that the units were powered on.The customer stated that both units had been powered down; however, once the customer turned the units on, the comm loss message went away.There was no patient injury reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.
 
Additional Manufacturer Narrative
Details of complaint: the customer reported that the units recently stopped being displayed at the cns.According to the customer, both units show comm loss on the cns.The customer was not able to provide the sn for the other bsm unit.Technical service asked the customer to make sure that the units were powered on.The customer stated that both units had been powered down; however, once the customer turned the units on, the comm loss message went away.There was no patient injury reported.Investigation summary: communication loss is an error message notifying user of loss of network communication between the monitoring devices and the cns.The error message could be easily detected by the user, and they would be able to perform necessary monitoring adjustments which mitigates the issue.With the information available it is reasonable to determine root cause of communication loss were powered off devices.Communication loss may occur due to issues with the customer's network environment.Network access point overload may cause an unstable network connection and may cause devices to randomly drop connection.The following fields contain no information (ni), as attempts to obtain information were made, but not provided: a2 - a6.Attempt # 1: 05/17/2021 emailed the customer via microsoft outlook for patient information: no reply was received.Attempt # 2: 05/19/2021 emailed the customer via microsoft outlook for patient information: the customer replied by simply stating; hi i am a biomed and not affiliated with the clinical side of this particular case.B6 attempt # 1: 05/17/2021 emailed the customer via microsoft outlook for patient information: no reply was received.Attempt # 2: 05/19/2021 emailed the customer via microsoft outlook for patient information: the customer replied by simply stating; hi i am a biomed and not affiliated with the clinical side of this particular case.B7 attempt # 1: 05/17/2021 emailed the customer via microsoft outlook for patient information: no reply was received.Attempt # 2: 05/19/2021 emailed the customer via microsoft outlook for patient information: the customer replied by simply stating; hi i am a biomed and not affiliated with the clinical side of this particular case.Additional model information: d10 concomitant medical device: the following device was used in conjunction with the bsm:.Cns:.Model #: ni.Serial #: ni.Device manufacturer data: ni.Unique identifier (udi) #: ni.Additional information: b4 date of this report.G3 date received by manufacturer.G6 type of report.H2 if follow up, what type? h10 additional manufacturer narrative.Manufacturer references # (b)(4).
 
Event or Problem Description

Brand Name
BSM-3552A
Common Device Name
VITAL SIGN MONITOR
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
safety mgmt dept, quality mgmt
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key11971373
Report Number8030229-2021-00328
Device Sequence Number11680870
Product Code MHX
UDI-Device Identifier04931921113677
UDI-Public04931921113677
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K080342
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 02/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBSM-3552A
Device Catalogue NumberBSM-3552A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2021
Supplement Date Received by Manufacturer01/25/2023
Initial Report FDA Received Date06/09/2021
Supplement Report FDA Received Date02/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/27/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CNS.; CNS.
Patient SexUnknown